Annals of the Institute of Statistical Mathematics

, Volume 37, Issue 1, pp 541-544

First online:

The distribution of the sum of independent gamma random variables

  • P. G. MoschopoulosAffiliated withThe University of Texas at Dallas

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


The distribution of the sum ofn independent gamma variates with different parameters is expressed as a single gamma-series whose coefficients are computed by simple recursive relations.

Key words

Gamma distribution series representation moment generating function